Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Mar 14, 2017, 3:57 AM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2017, 3:57 AM EDT (07:57 UTC)
- Expired
- Mar 15, 2017, 5:00 PM EDT
- In force
- 37 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
594 WHUS72 KCHS 140757 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EDT TUE MAR 14 2017 AMZ330-350-352-354-141600- /O.NEW.KCHS.SC.Y.0022.170314T0757Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 357 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-141600- /O.NEW.KCHS.SC.Y.0022.170314T0757Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 357 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
10 follow-up statements
072 WHUS72 KCHS 141047 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 647 AM EDT TUE MAR 14 2017 AMZ330-350-352-354-141900- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 647 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-141900- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 647 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
178 WHUS72 KCHS 141325 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 925 AM EDT TUE MAR 14 2017 AMZ330-350-352-354-142130- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 925 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-142130- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 925 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
941 WHUS72 KCHS 142047 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 447 PM EDT TUE MAR 14 2017 AMZ350-150500- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 447 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ330-352-354-150500- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 447 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-150500- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 447 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
158 WHUS72 KCHS 150138 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 938 PM EDT TUE MAR 14 2017 AMZ330-352-354-150945- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 938 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-150945- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 938 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-150945- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 938 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
085 WHUS72 KCHS 150523 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 123 AM EDT WED MAR 15 2017 AMZ330-352-354-151330- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 123 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-151330- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 123 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-151330- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 123 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
998 WHUS72 KCHS 150720 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 AM EDT WED MAR 15 2017 AMZ330-352-354-151400- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 320 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-151530- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-151530- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 320 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
787 WHUS72 KCHS 151348 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 948 AM EDT WED MAR 15 2017 AMZ330-151500- /O.CAN.KCHS.SC.Y.0022.000000T0000Z-170315T1400Z/ CHARLESTON HARBOR- 948 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ352-354-151700- /O.EXT.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 948 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-152100- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 948 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-151700- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 948 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
713 WHUS72 KCHS 151650 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1250 PM EDT WED MAR 15 2017 AMZ352-354-151800- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1250 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON... $$ AMZ350-151800- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-170315T1700Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1250 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON... $$ AMZ374-152100- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1250 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
072 WHUS72 KCHS 151934 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT WED MAR 15 2017 AMZ374-152100- /O.CON.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 334 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
312 WHUS72 KCHS 152056 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 456 PM EDT WED MAR 15 2017 AMZ374-152200- /O.EXP.KCHS.SC.Y.0022.000000T0000Z-170315T2100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 456 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 3:30 AM EDT, 27 minutes earlier.
Area forecast discussion, Mar 14, 3:30 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
330 AM EDT Tue Mar 14 2017
...FREEZING TEMPERATURES LIKELY OVER THE NEXT SEVERAL NIGHTS...
.SYNOPSIS...
Cold high pressure will bring dry conditions and below normal
temperatures for most of this week. Warmer temperatures are expected
to return ahead of a cold front late in the week, followed by
another cool down early next week.
&&
.NEAR TERM /THROUGH TODAY/...
Intense low pressure located over the North Carolina Inner Banks
at 14/07z will continue to move rapidly away from the region
today as a cold front approaches quickly from the west. Shower
activity associated with the low as well as activity associated
with the cold front itself will gradually end over the next few
hours as the cold front pushes offshore and drier air begins to
advect in from the west. Expect showers to end by daybreak
except across the Charleston Tri-county area where some activity
may linger to about 8-9 am or so before ending. Although shower
activity will end, low clouds will linger through the morning
before slowly scouring out this afternoon as downslope
trajectories take hold. Highs will recover to within a degree
or two of 60 despite weak mid-level cold air advection. Locally
breezy conditions with gusts near 25 mph at times will be
possible by mid-afternoon, especially across interior Southeast
Georgia where clouds are poised to clear the quickest.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Tonight: Guidance continues to support an advection freeze
event for inland areas Wednesday morning as a secondary, much
stronger push of cold air settles in across the Southeast
States. Expect about a 2-4 hour freeze to occur roughly along
and north of a Metter-Early Branch-Summerville-Huger line and
the Freeze Watch will be upgraded to a Freeze Warning for these
areas. There are signals in the 14/00z guidance that the freezing
line could reach as far south as a Reidsville-Bloomingdale-
Lobeco-Hollywood-Awendaw line just before sunrise, but freeze
durations only look to be about an hour in this region, possibly
1-2 hours in some of the more sheltered areas (i.e. Awendaw and
rural areas west of Highway 17 and away from I-26/I-526 loop
across Charleston County and locations west of I-95 in Chatham
County). Given confidence is not as high for reaching freezing
in this area and the freeze duration looks pretty short, a
Freeze Watch will be posted for Tattnall-Evans-Inland Bryan-
Inland Chatham and all of the lower South Carolina coastal
Counties, including Tidal Berkeley. All or portions of the watch
will either be upgraded to a Freeze Warning or cancelled later
today. Winds will be too high and the airmass too dry to support
much in the way of significant frost tonight.
Lake Winds: Strong cold air advection atop lake waters in the
lower 60s will support vigorous mixing profiles over Lake
Moultrie tonight. Model boundary layers winds are a solid 20-25
kt which should easily translate to the surface given the steep
low-level lapse rates. A Lake Wind Advisory will be issued for
tonight. Waves will build 1-2 ft, locally 3 ft at times, highest
across the central and southeast portions of the lake.
Wednesday through Friday: Strong high pressure centered over
the Middle MS Valley Wednesday will become situated over the
Southeast Thursday, then move just offshore on Friday. The
result is very dry conditions and temperatures well below normal
for this time of year. Freeze headlines will be needed Thursday
morning and Friday morning.
Despite plenty of sunshine, cold air advection will limit
Wednesday's highs to the upper 40s across the far north to the mid
50s near the Altamaha. Wednesday night will easily be the coldest
night of the week and potentially the coldest night since early
January. Easing winds, clear skies promoting great radiational
cooling and 850 mb temperatures 3 to 4 standard deviations below
normal could result in record breaking lows. The forecast is for the
mid/upper 20s away from the coast and near freezing at the beaches.
Thursday, the airmass will modify slightly, but temperatures will
remain well below normal. Highs should be in the lower 50s across
the far north to middle 50s further south. The trend of slightly
higher temperatures will continue into Thursday night, aided a bit
by the winds turning to the southwest late. Lows should range from
near 30 degrees across the far north to around freezing elsewhere
and above freezing at the beaches. By Friday the continuation of the
airmass moderating combined with surface winds becoming southerly as
the high shifts offshore should allow temperatures to noticeably
warm up. Highs are forecasted to range from the low to mid 60s,
still a few degrees below normal for this time of year.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The high moves offshore Friday night into Saturday. The airmass
warms up as southerly flow develops ahead of a cold front
approaching from the west. The models generally move the cold front
through our area Saturday night, but there remain some differences
in the rainfall potential. Generally, rainfall amounts look to be
minimal. High pressure returns behind the cold front early next week
with below normal temperatures yet again.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Cigs will remain below airfield minimums for the next few hours
until a cold front pushes in from the west. Should see cigs rise
above IFR prior to day break with conditions improving to VFR
thereafter.
Winds will increase over the next few hours and more so during
Tuesday as the drier punches in, a low level jet moves through
and steady isallobaric pressure rises develop. W-NW winds will
increase to 15-20 kt and gusty by late Tuesday morning,
continuing into the afternoon.
Extended Aviation Outlook: VFR. Gusty winds are expected Wednesday
afternoon.
&&
.MARINE...
Today: Winds will quickly surge this morning as intense low
pressure moves away from the region and a cold front pushes
offshore. The strongest winds look to be directed across the
central and southern waters this morning where winds 20-25
kt with gusts to 30 kt are possible. Slightly weaker winds are
possible for the Charleston County waters and Charleston Harbor
where speeds will be closer to 15-20 kt with gusts to 25 kt.
Winds will ease a bit this afternoon before stronger winds occur
overnight. Small Craft Advisories will be expended for all
waters through the day, even though the Charleston County waters
could be marginal.
Tonight: A hard hitting surge will occur tonight as intense cold
air advection overspreads the warmer Atlantic waters. Winds will
push 20-25 kt with gust 30 kt all legs, but there is concern
gusts could reach gale force over the Georgia offshore leg where
mixing will be maximized closer to the west all of the Gulf
Stream. Right now, the current thinking is that any gusts to
gale force would be temporally infrequent so a Gale Warning
will not be issued. This will have to be watched carefully. In
Charleston Harbor, expect winds to surge with low-level
trajectories favoring winds funneling right down the length of
the harbor. NWPS output from the Charleston Harbor nest shows a
nice wave surge developing this evening with waves 1-2 ft,
possibly closer to 3 ft near the Harbor entrance. Small Craft
Advisories will remain in force through the night.
Wednesday through Saturday: Conditions will gradually improve as the
high moves closer to the area late Wednesday and becomes centered
over the Southeast on Thursday. Any remaining Small Craft Advisories
should expire on Wednesday. Sub-advisory conditions are expected as
the high shifts over the Atlantic Friday into Saturday.
&&
.CLIMATE...
Record Low Temperatures for March 16th:
KCHS: 28 set in 1988.
KCXM: 30 set in 1916.
KSAV: 26 set in 1980.
Record Low Temperatures for March 17th:
KCHS: 28 set in 1954.
KCXM: 33 set in 1901.
KSAV: 29 set in 1954.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning from 4 AM to 10 AM EDT Wednesday for GAZ087-088-
099>101.
Freeze Watch Wednesday morning for GAZ114>116-118.
SC...Freeze Warning from 4 AM to 10 AM EDT Wednesday for SCZ040-
042>045-047.
Freeze Watch Wednesday morning for SCZ048>052.
Lake Wind Advisory from 8 PM this evening to 10 AM EDT
Wednesday for SCZ045.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for AMZ352-354.
Small Craft Advisory until 8 AM EDT Wednesday for AMZ350.
Small Craft Advisory until 10 PM EDT Wednesday for AMZ374.
Small Craft Advisory until 5 AM EDT Wednesday for AMZ330.
&&Hazardous weather outlook, Mar 14, 3:53 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 353 AM EDT Tue Mar 14 2017 AMZ330-350-352-354-374-150800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 353 AM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-SCZ040-042>044-150800- Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton- Inland Colleton-Dorchester- 353 AM EDT Tue Mar 14 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost/Freeze: A hard freeze will be possible Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s. Freezing temperatures are possible again Friday morning. Freeze Watches and Warnings will likely be needed. Those with agricultural interests should take action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ047-150800- Inland Jasper- 353 AM EDT Tue Mar 14 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost/Freeze: A hard freeze will be possible Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s. Freezing temperatures are possible again Friday morning. Freeze Watches and Warnings will likely be needed. Those with agricultural interests should take action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ114>116-118-SCZ048>052-150800- Tattnall-Evans-Inland Bryan-Inland Chatham-Beaufort-Coastal Colleton- Charleston-Coastal Jasper-Tidal Berkeley- 353 AM EDT Tue Mar 14 2017 ...FREEZE WATCH IN EFFECT WEDNESDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost/Freeze: A hard freeze will be possible Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s. Freezing temperatures are possible again Friday morning. Freeze Watches and Warnings will likely be needed. Those with agricultural interests should take action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-150800- Inland Berkeley- 353 AM EDT Tue Mar 14 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY FOR LAKE MOULTRIE... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Freeze Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost/Freeze: A hard freeze will be possible Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s. Freezing temperatures are possible again Friday morning. Freeze Watches and Warnings will likely be needed. Those with agricultural interests should take action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-137>141-150800- Coastal Bryan-Coastal Chatham-Long-Inland Liberty-Coastal Liberty- Inland McIntosh-Coastal McIntosh- 353 AM EDT Tue Mar 14 2017 This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost/Freeze: A hard freeze will be possible Thursday morning. The freeze could be especially damaging with lows dropping into the mid to upper 20s. Freezing temperatures are possible again Friday morning. Freeze Watches and Warnings will likely be needed. Those with agricultural interests should take action this week to protect vegetation. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:25 AM EDT | Freeze Watch | CHS | 12 hr | |
| Mar 14, 3:25 AM EDT | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 30 hr |
| Mar 14, 3:25 AM EDT | Lake Wind Advisory | CHS | Berkeley | 30 hr |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.